Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 11, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2014, 11:14 AM CDT for Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 11:14 AM CDT (16:14 UTC)
- Expired
- May 29, 2014, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette Parish, LA, Saint Martin Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 12:53 PM CDT | FLASH FLOOD | Cecilia, LA | ST.MARTIN EMERGENCY MANAGER REPORTS ROADS CLOSED IN CECILIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WGUS54 KLCH 291614
FFWLCH
LAC055-099-291915-
/O.NEW.KLCH.FF.W.0011.140529T1614Z-140529T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
WESTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...ST. MARTINVILLE...BREAUX BRIDGE...
* UNTIL 215 PM CDT
* AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED
AREA. SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ACROSS
THE REGION FROM YOUNGSVILLE TO BREAUX BRIDGE AND HENDERSON. SOME
LOCATIONS IN THE WARNING HAVE ALREADY RECEIVED AROUND 2 INCHES ON
ALREADY SATURATED SOIL AND AN ADDITIONAL 1 TO 3 INCHES MAY OCCUR
OVER THE NEXT COUPLE OF HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAKE
CHARLES.
&&
LAT...LON 3037 9164 3035 9162 3007 9187 3006 9190
3008 9195 3004 9197 3007 9207 3010 9208
3040 9183 3039 9169 3040 9168 3041 9163
3039 9161
$$
TINGLER2 follow-up statements
228
WGUS74 KLCH 291801
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
101 PM CDT THU MAY 29 2014
LAC055-099-291915-
/O.CON.KLCH.FF.W.0011.000000T0000Z-140529T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE LA-ST. MARTIN LA-
101 PM CDT THU MAY 29 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WESTERN ST. MARTIN AND SOUTHEASTERN LAFAYETTE PARISHES...
AT 1254 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS OVER THE WARNED AREA ARE DECREASING IN
INTENSITY, HOWEVER LIGHT TO MODERATE RAINFALL IS STILL OCCURRING. AS
RAINFALL DECREASES FLOOD WATERS WILL SLOWLY RECEDE, UNLESS HEAVY
RAINFALL REDEVELOPS. HEAVY RAIN OVER THE PAST FEW HOURS HAS LEAD TO
ROADS BEING CLOSED IN THE CECILIA AREA, AND OTHER AREAS IN SAINT
MARTIN PARISH ARE LIKELY EXPERIENCING FLOODING OF SOME ROADWAYS AS
WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3037 9164 3035 9162 3007 9187 3006 9190
3008 9195 3004 9197 3007 9207 3010 9208
3040 9183 3039 9169 3040 9168 3041 9163
3039 9161
$$
TINGLER177
WGUS74 KLCH 291914
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
214 PM CDT THU MAY 29 2014
LAC055-099-291921-
/O.CAN.KLCH.FF.W.0011.000000T0000Z-140529T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE LA-ST. MARTIN LA-
214 PM CDT THU MAY 29 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN ST. MARTIN
AND SOUTHEASTERN LAFAYETTE PARISHES...
THE STORMS THAT PRODUCED THE HEAVY RAIN HAVE MOVED OUT OF THE AREA
AND FLOOD WATERS WILL NOW SLOWLY FALL, HOWEVER FLOODING MAY LINGER
IN PORTIONS OF HENDERSON AND CECELIA THROUGH THE NEXT FEW HOURS.
LAT...LON 3037 9164 3035 9162 3007 9187 3006 9190
3008 9195 3004 9197 3007 9207 3010 9208
3040 9183 3039 9169 3040 9168 3041 9163
3039 9161
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 8:57 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 29, 8:57 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
857 AM CDT THU MAY 29 2014
.UPDATE...
STORMS ARE DEVELOPING AND TRAINING OVER VERMILION...LAFAYETTE AND
ST LANDRY PARISHES. THIS IS THE REGION THAT SAW SO MUCH RAINFALL
FROM YESTERDAY. THEREFORE... A FLASH FLOOD WATCH HAS BEEN POSTED.
&&
.PREV DISCUSSION... /ISSUED 639 AM CDT THU MAY 29 2014/
DISCUSSION...
FOR THE 29/18Z TAF ISSUANCE.
AVIATION...
WITH WET GROUNDS AND LIGHT WINDS...SOME LOW STRATUS AND FOG IS
DEVELOPING AT THE TAF SITES...WITH LIFR CONDITIONS POSSIBLE FOR
KLCH. DAYTIME HEATING SHOULD HELP LIFT THE LOW CLOUDS AND FOG BY
29/14Z. UPPER LEVEL LOW WILL STILL BE SPINNING NORTH OF THE
FORECAST AREA TODAY. WITH THE UPPER LEVEL LOW AND DEEP MOISTURE IN
PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN...WITH THE BEST COVERAGE IN THE AFTERNOON HOURS. ALSO...BEST
INFLOW AROUND THE UPPER LEVEL LOW WILL BE OVER SOUTH CENTRAL AND
EAST CENTRAL LOUISIANA. THEREFORE...TAF SITES AT KLFT/KARA WILL
HAVE THE BETTER CHANCE TO SEE THE STORM DEVELOPMENT.
RUA
PREV DISCUSSION... /ISSUED 451 AM CDT THU MAY 29 2014/
SYNOPSIS...THE UPPER LOW OVER NORTHERN LOUISIANA HAS BEGUN TO
REFLECT A SURFACE LOW OVER SOUTHWESTERN LOUISIANA. MOVEMENT IS
NEARLY STATIONARY. WV IMAGERY SHOWS DRIER AIR HAS ENTRAINED INTO
THE LOW FROM THE NORTHWEST AND AT LEAST TEMPORARILY SHUT OFF
CHANCES FOR HEAVY RAINFALL FOR ALL BUT THE EASTERN FRINGE OF THE
FORECAST AREA AROUND THE ATCHAFALAYA BASIN AND EASTERN PORTIONS OF
CENTRAL LOUISIANA.
SHORT TERM...MOISTURE COVERING THE EASTERN PORTION OF THE
FORECAST AREA IS EXPECTED TO RETROGRADE BACK OVER THE AREA LATE
THIS AFTERNOON. TEMPERATURES HAVE WARMED AT H5 REDUCING
INSTABILITIES AND WITH LOSS OF DAYTIME HEATING WILL TREND POPS TO
TAPER OFF AFTER MIDNIGHT TNITE.
LONG TERM...THE UPPER LOW RETROGRADES BACK INTO EAST TEXAS BY
FRIDAY, ALLOWING A RESUMPTION OF GULF MOISTURE INTO THE LOW FROM
THE SOUTHEAST. THIS COULD VERY WELL PUT NORTHERN AND EASTERN
ZONES BACK INTO THE HEAVY PRECIP REGIME. WILL NEED TO MONITOR FOR
ANOTHER ISSUANCE OF A FLASH FLOOD WATCH FOR FRIDAY. UPPER
DIVERGENCE RETURNS ON FRIDAY AS WELL AS THE AREA WILL BE BACK INTO
THE WET SIDE OF THIS SYSTEM.
NEXT WEEK THE RIDGE SHOWS A WEAKNESS AND WOULD NOT BE SURPRISED IF PRECIP
CHANCES RETURN...BUT FOR NOW WILL GO WITH NO MENTION OF PRECIP
MONDAY THRU WEDNESDAY. BY THURSDAY THE LONG SOUTHEAST FETCH
ENCOUNTERS ONLY WEAK RIDGING WHICH LOOKS CONDUCIVE FOR LOW END
PRECIP CHANCES.
HYDROLOGY...EXPECTING UP TO AN INCH OF ADDITIONAL RAINFALL OVER
EASTERN PORTIONS OF CENTRAL LOUISIANA AS WELL AS AROUND THE
ATCHAFALAYA BASIN.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 84 69 85 71 87 / 40 40 50 30 40
KBPT 84 69 84 72 88 / 30 30 50 30 40
KAEX 84 70 85 69 86 / 50 40 60 30 50
KLFT 84 70 84 70 85 / 70 40 60 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...AVOYELLES...IBERIA...LAFAYETTE...LOWER ST.
MARTIN...ST. LANDRY...ST. MARY...UPPER ST. MARTIN...
VERMILION.
TX...NONE.
GM...NONE.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, May 29, 5:00 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT THU MAY 29 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 301000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 500 AM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE HEAVY RAINFALL BAND HAS SHIFTED TO THE EAST, COVERING EASTERN PORTIONS OF CENTRAL LOUISIANA AS WELL AS THE ATCHAFALAYA BASIN WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE FOR THOSE AREAS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF HEAVY RAINFALL LOOKS POSSIBLE ON FRIDAY AS THE UPPER LOW MOVES SLIGHTLY WESTWARD, BRINGING ADDITIONAL GULF MOISTURE INTO THE AREA. RAIN SHOULD TAPER OFF SATURDAY AND SUNDAY AS LOW FINALLY WEAKENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-301000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 500 AM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS SHOULD REMAIN OVER THE EASTERN WATERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS ON FRIDAY. SHOWERS SHOULD TAPER OFF OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
In the hours before
Local storm report, May 29, 9:39 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
939 AM CDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM FLASH FLOOD ARNAUDVILLE 30.42N 91.93W
05/29/2014 ST. LANDRY LA LAW ENFORCEMENT
ARNAUDVILLE POLICE DEPT REPORTS SECONDARY STREET FLOODING
IN NEIGHBORHOODS IN ARNAUDVILLE.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:30 AM CDT | River Flood Warning | LCH | Calcasieu | 65 hr |
| May 29, 8:35 AM CDT | Areal Flood Advisory | LCH | Lafayette, Saint Landry, Saint Martin, Vermilion | 115 min |
| May 29, 8:49 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 3 hr |
| May 29, 10:30 AM CDT | Areal Flood Advisory | LCH | Iberia, Lafayette, Saint Landry, Saint Martin, Vermilion | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.